MAUDE Adverse Event Report: MAQUET GMBH OTESUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH OTESUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 116001A0
Medical Device Problem Codes Positioning Failure (1158); Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 6th june 2024, getinge became aware of an issue with one of our columns - 116001a0 - otesus, or table column, stationary.As it was stated, the column suddenly stopped responding to input via the remote control (wired or wireless), as well as directly via the control panel.The problem occurred during surgery.The anesthetized patient was on the tabletop and the column was moved all the way up.During input attempts, a relay clicking could sometimes be heard, but the column did not move.After several unsuccessful attempts to move to different positions using the control panel and wired, remote control, the column suddenly worked normally again even with wireless remote control (first, position moved to: lateral tilt).The issue resulted in a few minutes of delay.According to the evaluation of the error logs, errors related to overcurrent to motors m1 to m3 were found which indicate a general problem with column control system.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely operating table not responding to remote control nor override panel leading to inability to position the patient as required, was to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.
 
Event or Problem Description
Getinge became aware of an issue with one of our columns - 116001a0 - otesus, or table column, stationary.As it was stated, the column suddenly stopped responding to input via the remote control (wired or wireless), as well as directly via the control panel.The problem occurred during surgery.The anesthetized patient was on the table and the column was moved all the way up.During input attempts, a relay clicking could sometimes be heard, but the column did not move.After several unsuccessful attempts to move to different positions using the control panel and wired, remote control, the column suddenly worked normally again even with wireless remote control (first, position moved to: lateral tilt).The issue resulted in a few minutes of delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely operating table not responding to remote control nor override panel leading to inability to position the patient as required, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our columns - 116001a0 - otesus, or table column, stationary.As it was stated, the column suddenly stopped responding to input via the remote control (wired or wireless), as well as directly via the control panel.The problem occurred during surgery.The anesthetized patient was on the table and the column was moved all the way up.During input attempts, a relay clicking could sometimes be heard, but the column did not move.After several unsuccessful attempts to move to different positions using the control panel and wired, remote control, the column suddenly worked normally again even with wireless remote control (first, position moved to: lateral tilt).The issue resulted in a few minutes of delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely operating table not responding to remote control nor override panel leading to inability to position the patient as required, was to reoccur.The affected device was evaluated by a getinge technician, who verified error logs and confirmed the malfunction of the table.The column software was updated and after general adjustments the device was restored to full working order and returned to service.The technician stated that a software update enabled the option to select the proper motor type.Before the update, the motor type was incorrectly set as "unknown," which may have been the reason for the malfunction.According to the evaluation of the error logs, overcurrent errors related to motors m1 to m3 were identified, indicating a general issue with the column control system.The logged errors align with the described situation, where the column became unresponsive for a short period.The system could only be restarted after the column control system switched off (when no command was received from the control unit or override panel for up to 30 seconds).Although the overcurrent errors initially suggested replacing the controller, the issue was resolved through software updates and repairs, and a new controller was not installed.It appears that the malfunction was caused by a one-time error, which was properly detected and addressed.Since the incident, the malfunction has not reoccurred.According to the subject matter, the motor type was improperly configured (set as "unknown"), most likely during initial installation on the customer's side or a subsequent repair/maintenance service.The issue only became apparent when the column reached its extreme upper or lower positions, which apparently had not been previously reached.The chosen motor type could not reset itself due to power failures, software crashes, or updates.The error must have been manually misconfigured during the initial installation at the customer's site or during servicing.Based on the investigation conducted, it was concluded that at the time of the event, the device was actively being used for the patient¿s treatment and was therefore directly involved in the reported incident.As the issue occurred, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.In summary and as a result of the performed root cause evaluation, it was concluded that based on available information the most probable root cause of the reported issue, namely operating table not responding to remote control nor override panel leading to inability to position the patient as required, could be related to service-business issue.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b5 describe event or problem, d1 brand name, d4 serial#, h6 component codes, fields deems required.This is based on the internal evaluation and the additional information that has been received.Previous b5 describe event or problem: on 6th june 2024, getinge became aware of an issue with one of our columns - 116001a0 - otesus, or table column, stationary.As it was stated, the column suddenly stopped responding to input via the remote control (wired or wireless), as well as directly via the control panel.The problem occurred during surgery.The anesthetized patient was on the table top and the column was moved all the way up.During input attempts, a relay clicking could sometimes be heard, but the column did not move.After several unsuccessful attempts to move to different positions using the control panel and wired, remote control, the column suddenly worked normally again even with wireless remote control (first, position moved to: lateral tilt).The issue resulted in a few minutes of delay.According to the evaluation of the error logs, errors related to overcurrent to motors m1 to m3 were found which indicate a general problem with column control system.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely operating table not responding to remote control nor override panel leading to inability to position the patient as required, was to reoccur.Corrected b5 describe event or problem: getinge became aware of an issue with one of our columns - 116001a0 - otesus, or table column, stationary.As it was stated, the column suddenly stopped responding to input via the remote control (wired or wireless), as well as directly via the control panel.The problem occurred during surgery.The anesthetized patient was on the table and the column was moved all the way up.During input attempts, a relay clicking could sometimes be heard, but the column did not move.After several unsuccessful attempts to move to different positions using the control panel and wired, remote control, the column suddenly worked normally again even with wireless remote control (first, position moved to: lateral tilt).The issue resulted in a few minutes of delay.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely operating table not responding to remote control nor override panel leading to inability to position the patient as required, was to reoccur.Previous d1 brand name: otesus or table column, stationary.Corrected d1 brand name: otesus operating table system.Previous d4 serial#: (b)(6).Corrected d4 serial#: (b)(6).Previous h6 component codes: electrical and magnetic|circuit board||427.Corrected h6 component codes: electrical and magnetic|computer software||4707.

Brand Name
OTESUS OPERATING TABLE SYSTEM
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key19572877
Report Number8010652-2024-00069
Device Sequence Number8525333
Product Code FQO
UDI-Device Identifier04046768100657
UDI-Public(01)04046768100657(11)220125
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number116001A0
Device Catalogue Number116001A0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown